Arkansas, 2006

Hail in Arkansas, April 12, 2006

April 12, 2006 · NWS LZK · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 12, 2:00 PM CST, 10 minutes earlier.

Area forecast discussion, Apr 12, 2:00 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT WED APR 12 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
AREA WILL BE IN PRETTY MUCH OF A SUMMER WEATHER PATTERN THROUGH THE
SHORT TERM WITH UPPER RIDGING IN THE AREA KEEPING COLD FRONTS AND
SIGNIFICANT SHORT WAVES AT BAY AND BRINGING RATHER PERSISTENT TEMPS
WITH WARM AND HUMID AIR IN PLACE. SATELLITE SHOWS INCREASING CU
ACROSS THE NORTHERN ZONES THIS AFTERNOON SO WILL KEEP SMALL POPS IN
THE NORTH THIS EVENING WITH MENTION OF ISOLATED SHOWERS/THUNDERSTORMS
IN CASE SOMETHING DOES DEVELOP THERE OVER THE NEXT FEW HOURS. THIS
SHOULD DISSIPATE BY 01Z OR 02Z IF IT DOES DEVELOP. THE FRONTAL
BOUNDARY TO THE NORTH SHOULD EITHER WEAKEN OR MOVE AWAY BY THURSDAY
AS THE UPPER RIDGE STRENGTHENS A LITTLE SO EXPECT NO PRECIP THURSDAY
THROUGH FRIDAY NIGHT. TEMPS SHOULD REACH THE MID 80S IN MOST OF THE
AREA ON THURSDAY. ON FRIDAY...THE SURFACE PATTERN WILL FAVOR AN
INCREASING SOUTHWEST GRADIENT WHICH COULD BRING MODERATE TO STRONG
SOUTHWEST WINDS. THIS WILL ALLOW FOR MAX WARMING FOR THIS TIME OF
YEAR AND MOST AREAS SHOULD REACH THE UPPER 80S. THE PATTERN
CONTINUES INTO SATURDAY BUT BY THAT TIME A SHORT WAVE BEGINS TO MOVE
AROUND THE RIDGE INTO THE NORTHERN PLAINS. A FRONT FROM THIS WILL
APPRAOCH THE AREA SATURDAY BUT SHOULD NOT PENETRATE THE RIDGE. GFS
HINTS AT A MOISTURE AXIS MOVING INTO THE AREA LATE SATURDAY AND
SATURDAY NIGHT. THIS COULD BE AN AREA OF CONVECTION OR MCS BUT NOT
REAL CONFIDENT IF ANY SUCH THING CAN HOLD TOGETHER INTO THE UPPER
RIDGE AXIS. WILL JUST GO WITH PARTLY CLOUDY SKIES AND 10 PERCENT
POPS FOR NOW FOR SATURDAY NIGHT BUT WILL NEED TO WATCH THIS.
PROBABLY WILL SEE MORE CLOUDS ON SATURDAY SO WILL BACK OFF TO MID
80S FOR MAXES ON SATURDAY.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE STATE LATE SUNDAY
INTO MONDAY. THIS WILL BRING COOLER AND DRIER CONDITIONS TO THE
FORECAST AREA THROUGH THE BEGINNING OF THE WEEK. THIS SYSTEM IS
EXPECTED TO LIFT BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. A NEW
SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION BY 00Z WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE
SLIGHTLY COOLER BEHIND THE FRONT WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  60  85  63  87 /  10  10  10   0
HARRISON AR       58  84  61  88 /  20  10  10   0
HOT SPRINGS AR    60  85  63  88 /  10  10  10   0
PINE BLUFF AR     61  86  63  87 /  10  10  10   0
MOUNTAIN HOME AR  59  84  62  87 /  20  10  10   0
MONTICELLO AR     59  86  61  86 /  10  10  10   0
SEARCY AR         58  85  59  87 /  10  10  10   0
MOUNT IDA AR      59  85  60  87 /  10  10  10   0
RUSSELLVILLE AR   57  85  58  88 /  10  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...29 / LONG TERM...58/219
Hazardous weather outlook, Apr 12, 4:00 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED APR 12 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

38

The radar

The Springfield radar (KSGF), 139 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Newton

When
April 12, 2:10 PM CST
Where
Newton County, Hasty
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.017, -93.050

Hail, Newton

When
April 12, 2:45 PM CST
Where
Newton County, Piercetown
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.967, -93.067

Hail, Newton

When
April 12, 3:00 PM CST
Where
Newton County, Mt Judea
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.917, -93.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507745, 5507746, 5507747.